On the distribution of the h-index

Brown, Simon (2018) On the distribution of the h-index. International Journal of Information Science and Management, 16 (1). pp. 15-26.

PDF (Published Version) - Published Version
Available under License Creative Commons Attribution.

Download (272kB) | Preview
View at Publisher Website: https://ijism.ricest.ac.ir/index.php/iji...


The h-index has been considered in terms of both unrestricted integer partitions and fuzzy integrals, and the expected value of h for a given number of citations has been estimated. However, the distribution of h as a function of both the number of citations and the number of papers has not been considered explicitly. Using Durfee squares determined from restricted integer partitions, it is shown that for a small number of papers the expected value of h estimated from the unrestricted partitions of the number of citations is unreliable. Despite this, it is confirmed that the distribution of his asymptotically normal. This means that h-indices should be considered in the context of the number of publications unless that number is large.

Item ID: 52534
Item Type: Article (Research - C1)
ISSN: 2008-8310
Keywords: distribution; h-index; integer partition; uncertainty
Date Deposited: 14 Feb 2018 01:38
FoR Codes: 46 INFORMATION AND COMPUTING SCIENCES > 4610 Library and information studies > 461005 Informetrics @ 40%
49 MATHEMATICAL SCIENCES > 4905 Statistics > 490501 Applied statistics @ 50%
49 MATHEMATICAL SCIENCES > 4904 Pure mathematics > 490401 Algebra and number theory @ 10%
SEO Codes: 97 EXPANDING KNOWLEDGE > 970108 Expanding Knowledge in the Information and Computing Sciences @ 100%
Downloads: Total: 148
Last 12 Months: 4
More Statistics

Actions (Repository Staff Only)

Item Control Page Item Control Page